Sensitive teeth

Driving with drowsy anti allergic medication

  • October 15, 2019
  • 59 Views
SHARE

Allergies are common, especially in cities. Allergies are managed using medications like antihistamines to control symptoms. At times, some of the commonly prescribed allergy medications may make you drowsy and impair the ability to drive safely. Drowsy driving has alarmingly been one of the leading causes of road accidents across the world!

Mishaps, however, can be avoided by following some precautionary measures:

  • Always follow directions for use and read warnings on the packages of the drug products.
  • Avoid alcohol and other medication (sedatives and tranquilizers), which may increase drowsiness.
  • Know that some allergy medications may take longer to work than others.  Sedating effects of those medications may show up some time after having received them, possibly even the next day.
  • If the prescribed dosage is not providing the relief you expect, never overdose on that product, instead consult your health care professional.
  • Ask your doctor for non-sedating medication, if available.
  • Your doctor may caution you about drowsiness, but you may ask yourself about the possibility of drowsiness with the prescribed drugs.

The bottom line is never to underestimate the drowsiness caused by antihistamines and to avoid driving or performing skilled tasks after taking them.

Developed by Scientific Angle brought to you by Health Meter Services

Disclaimer: Don’t follow any suggestions in this article without consulting a qualified doctor

Source: Allergy Meds Could Affect Your Driving FDA https://www.fda.gov/consumers/consumer-updates